Dentistry Expert Dr. Jonice Thompson Withanachchi: Medication


Make text smaller Make text larger



Photos



  • Jonice Thompson Withanachchi



How do medications affect my mouth?


Different medications can cause different reactions in your oral cavity. One common side effect that medications may give is xerostomia, or dry mouth. Saliva is known to neutralize acids and also wash away left over food. There is a noticeably decreased salivary flow with dry mouth, which can put you at risk for tooth decay. Other side effects or conditions that can form are oral candidiasis, which is a fungal infection that can be caused by inhaling medications, and red and severely inflamed gums, which could be caused by calcium channel blockers, anti-convulsant medications, etc. Be sure to inform your doctor and dentist about all the medications you take because many can affect your dental treatment!

Dr. Jonice Thompson Withanachchi
93 Route 183, Stanhope, NJ
973-448-8989
www.stanhopefamilydentistry.com




Make text smaller Make text larger

Comments

Pool Rules



MUST READ NEWS

VIDEOS



Subscribe to our mailing list

* indicates required
Community Newspapers



MOST READ

MOST COMMENTED



Find more about Weather in Andover, NJ